Tuesday, November 24, 2009

Single Lot of H1N1 Vaccine Associated with Increased Allergic Reactions

GlaxoSmithKline has recalled a batch of H1N1 vaccine that appears to be associated with a higher than normal rate of allergic reactions. Six individuals in Canada experienced allergic reactions after receiving the vaccine from this batch, but no other countries have reported similar adverse events. This batch (lot number A80CA007A) was distributed in Canada, and consists of 170,000 doses (the majority of which have already been administered). It was shipped in late October.

Important points:

• This affected batch was not distributed in the United States. The affected Canadian batch has been recalled.
• Allergic reactions to a vaccine occur within 30 minutes to an hour after vaccination, so those who received the affected vaccine do not need to worry about the potential for a lingering reaction.
• People with asthma are at high risk of serious complications from influenza infection, including H1N1. Vaccination can significantly reduce this risk.
• Most individuals with egg allergy can receive H1N1 and seasonal influenza vaccinations. An allergist/immunologist is the best qualified physician to evaluate and administer the vaccine in egg allergic or suspected egg allergic people.
• For the most complete and up-to-date information on H1N1 and allergic conditions, visit www.aaaai.org

No comments:

Post a Comment

Thanks for taking the time to comment on this blog's posts! Let's keep the discussion engaging and free of frivolous advertising or vulgarity. It's a family show, folks!